Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2017, 9:47 PM CDT for Fillmore County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 22, 2017, 10:30 PM CDT
- In force
- 43 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 65 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WUUS53 KARX 230247
SVRARX
MNC045-230330-
/O.NEW.KARX.SV.W.0137.170623T0247Z-170623T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
947 PM CDT THU JUN 22 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Central Fillmore County in southeastern Minnesota...
* Until 1030 PM CDT
* At 946 PM CDT, a severe thunderstorm was located near Bristol,
moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Harmony around 950 PM CDT.
Preston and Fountain around 955 PM CDT.
Lanesboro around 1005 PM CDT.
Rushford around 1025 PM CDT.
Other locations impacted by this severe thunderstorm include Rushford
Village, Highland, Cherry Grove, Bristol and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9213 4385 9177 4384 9173 4370 9173
4351 9211 4355 9231
TIME...MOT...LOC 0246Z 237DEG 32KT 4360 9211
HAIL...1.00IN
WIND...<50MPH
$$
Hollan3 follow-up statements
472
WWUS53 KARX 230256
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
956 PM CDT THU JUN 22 2017
MNC045-230330-
/O.CON.KARX.SV.W.0137.000000T0000Z-170623T0330Z/
Fillmore MN-
956 PM CDT THU JUN 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN FILLMORE COUNTY...
At 956 PM CDT, a severe thunderstorm was located near Preston, moving
northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Lanesboro around 1005 PM CDT.
Rushford around 1025 PM CDT.
Other locations impacted by this severe thunderstorm include Rushford
Village, Highland, Amherst, Pilot Mound and Arendahl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9208 4385 9177 4384 9173 4370 9173
4355 9203 4361 9220
TIME...MOT...LOC 0256Z 237DEG 32KT 4365 9200
HAIL...1.00IN
WIND...<50MPH
$$
Hollan550
WWUS53 KARX 230308
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1008 PM CDT THU JUN 22 2017
MNC045-230330-
/O.CON.KARX.SV.W.0137.000000T0000Z-170623T0330Z/
Fillmore MN-
1008 PM CDT THU JUN 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN FILLMORE COUNTY...
At 1007 PM CDT, a severe thunderstorm was located near Lanesboro, or
10 miles east of Preston, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Rushford around 1020 PM CDT.
Other locations impacted by this severe thunderstorm include Rushford
Village, Highland, Peterson, Whalan and Bratsberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9181 4385 9177 4384 9173 4370 9173
4366 9181 4370 9198
TIME...MOT...LOC 0307Z 234DEG 33KT 4372 9188
HAIL...1.00IN
WIND...<50MPH
$$
Hollan695
WWUS53 KARX 230325
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1025 PM CDT THU JUN 22 2017
MNC045-230335-
/O.EXP.KARX.SV.W.0137.000000T0000Z-170623T0330Z/
Fillmore MN-
1025 PM CDT THU JUN 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FILLMORE COUNTY
WILL EXPIRE AT 1030 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4385 9181 4385 9177 4384 9173 4370 9173
4366 9181 4370 9198
TIME...MOT...LOC 0325Z 237DEG 32KT 4378 9175
$$
RieckWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:00 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 22, 6:00 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 600 PM CDT Thu Jun 22 2017 .SHORT TERM...(Tonight through Friday Night) Issued at 153 PM CDT Thu Jun 22 2017 Surface analysis shows a cold front extending from east central to far southwest WI and then into northeast IA. Meanwhile, water vapor imagery showing a weak mid-level trough dropping southeast through MN. Lift and frontogenesis ahead of this trough was producing widespread showers and thunderstorms across the south half of MN and much of WI. Cloud cover and precipitation keeping temperatures in check with readings at 1 PM ranging from the middle 60s to the middle 70s. The mid-level trough and associated frontogenesis will continue to slip slowly southeast through the area this evening, fueling shower/thunderstorm activity. Highest severe threat at this point through this evening looks to be tied closer to the surface cold front/higher CAPE pool across far southwest WI into northeast IA. Large hail and damaging winds would be the main threats. Another concern will be threat for some heavier rainfall and potential for localized ponding of water where convection trains. However, the trough/frontogenesis will be fairly progressive, exiting southeast of the area soon after midnight. For this reason, will hold off on Flash Flood headlines for now. Drier/cooler air filters in to the region Friday on breezy northwest winds. There will be a slight chance for showers across northern WI in cooler cyclonic flow aloft. The rest of the area should just see a build up in cumulus given steep lower level lapse rates. Otherwise, plan on highs only in the upper 60s to the middle 70s or some 10 degrees below seasonal norms. Partly cloudy/fairly chill conditions for Friday night with lows in the upper 40s to the lower 50s. .LONG TERM...(Saturday through Thursday) Issued at 153 PM CDT Thu Jun 22 2017 Cool conditions to last through the weekend into Monday as long wave troughing takes hold across the region. Several embedded shortwave trough drop into the region in northwest flow aloft for periodic shower/isolated storms. A couple rather vigorous troughs dropping through Saturday and Sunday afternoon/early evening will bear some watching. NAM Bufkit shows an Inverted-V type environment with 600- 1200J/kg 0-3km MUCAPE and lower Wetbulb Zero heights. This could produce a few stronger storms with hail and gusty winds. Otherwise, plan on highs Saturday through Monday mainly in the 60s with overnight lows in the mid 40s to near 50. Tuesday through Thursday will see a slow warm-up as mid-level heights build. Tuesday looks dry but then shower/thunder chances return Tuesday night through Thursday as latest GFS/ECMWF bring a cold front through the Northern Plains into the Upper Mississippi River Valley. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 600 PM CDT Thu Jun 22 2017 Cigs: expecting mostly vfr cigs through mid/late evening as scattered/broken line of convection sinks southeast across the area. Could drop into mvfr for a short period. Skies should scatter before 06z, and mostly hold sct until Fri afternoon. With hefty low level lapse rates and good low level cold air advection, should see some afternoon cu development...sct/bkn. Can't rule out some mvfr cigs, but will keep vfr for now. WX/vsby: sloping south-north frontogenetic region associated with a passing cold front, along with some help aloft from a shortwave, will continue to fire some shra/ts into the mid evening hours. Heavy rain will accompany any storm, with reductions to around 2sm at times. Could see a few isolated showers later Friday afternoon, although models generally just suggesting some aggravated cu. Winds: north northwest through Friday, with gusts kicking in thanks to mixing by late morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION.....Rieck
Hazardous weather outlook, Jun 22, 11:44 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1144 AM CDT Thu Jun 22 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1144 AM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected into tonight. A few storms may be severe with large hail and damaging winds mainly south of I-90, but heavy rain will be the main impact. Areas that receive repeated rounds of thunderstorms with heavy downpours may result in some localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are possible at times Saturday through Monday with thunderstorms also possible on Wednesday. The probability for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS/Makowski
In the hours before
Special weather statement, Jun 22, 7:55 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service La Crosse WI 755 PM CDT Thu Jun 22 2017 IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-230400- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Mower-Fillmore-Houston-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Austin, Preston, Caledonia, Viroqua, Prairie Du Chien, Richland Center, and Platteville 755 PM CDT Thu Jun 22 2017 ...Scattered Storms This Evening... Storms will continue to develop this evening, all capable of producing very heavy downpours - which could result in localized street flooding. In addition, the strongest storms could yield small hail up to 1/2 inch. If you have evening plans, be prepared to find indoor shelter when storms approach. Also, never cross flooded roadways. Rieck
Local storm report, Jun 22, 8:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL NORA SPRINGS 43.14N 93.01W
06/22/2017 E0.25 INCH FLOYD IA LAW ENFORCEMENT
&&
RIECKLocal storm report, Jun 22, 9:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CDT THU JUN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL FLOYD 43.13N 92.74W
06/22/2017 E1.00 INCH FLOYD IA LAW ENFORCEMENT
PEA TO QUARTER SIZED HAIL
&&
RIECKNearby
Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.